Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 30, 2011, 5:12 PM CST for Red River County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2011, 5:12 PM CST (23:12 UTC)
- Expired
- Jan 30, 2011, 6:00 PM CST
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Red River County, TX
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
224 WUUS54 KSHV 302312 SVRSHV TXC387-310000- /O.NEW.KSHV.SV.W.0003.110130T2312Z-110131T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 512 PM CST SUN JAN 30 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RED RIVER COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER... * UNTIL 600 PM CST * AT 511 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF BOXELDER OR 8 MILES SOUTHEAST OF CLARKSVILLE...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNONA...ENGLISH AND AVERY. LAT...LON 3369 9484 3346 9475 3342 9502 3361 9511 TIME...MOT...LOC 2311Z 249DEG 7KT 3354 9495 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 3:50 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 30, 3:50 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CST SUN JAN 30 2011 .DISCUSSION... STORMS HAVE BEEN NICE THIS AFTERNOON AS WE HAVE HAD NO SEVERE ACTIVITY THUS FAR. A FEW STORMS PULSED UP TO PRODUCE PEA TO DIME SIZE HAIL...OTHERWISE MOST AREAS ALONG AND SOUTH OF I20 JUST GOT SOME GOOD RAIN TODAY. SATELLITE IMAGERY SHOWS THE UPPER LEVEL DISTURBANCE THAT PROVIDED THE RAIN...MOVING INTO DEEP EAST TEXAS AT THIS TIME AND SHOULD CONTINUE ITS PROGRESSION EASTWARD. RAIN CHANCES WILL REMAIN DECENT SOUTH OF I20 THIS AFTERNOON AND EVENING...WITH THE HIGHER POPS BEING EAST OF I49. SOME LINGERING SHOWER ACTIVITY MAY PERSIST OVERNIGHT AND INTO TOMORROW...BUT TAPERED POPS DOWN ACROSS MUCH OF THE AREA TO 20 CENTS. THE NEXT SYSTEM WHICH WILL PROVIDE THE VERY COLD AIR FOR US THIS WEEK...COMES INTO TO PLAY MONDAY NIGHT AS THE UPPER LEVEL TROUGH AXIS SLIDES INTO WEST TEXAS. RAIN CHANCES INCREASE DRAMATICALLY ACROSS THE AREA TUESDAY...WITH THE ARCTIC COLD FRONT KNOCKING AT THE DOOR EARLY TUESDAY MORNING. THIS FRONT WILL RACE THROUGH THE AREA...AND SHOULD BE THROUGH THE HEART OF THE ARKLATEX BY MIDDAY TUESDAY. I HAVE WORDED A RAIN...SLEET...SNOW TURNOVER/MIX IN EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA TUESDAY AFTERNOON. AND ALTHOUGH NOT WORDED...I WILL NOT RULE OUT SOME OF THIS ACTIVITY GETTING INTO PARTS OF SW ARKANSAS GENERALLY ALONG AND NORTH OF I30. A VERY COLD SCENARIO SETS UP FOR THE MIDDLE AND LATTER PART OF THE WORK WEEK...AS TEMPS DROP OFF TO NEAR HARD FREEZE CRITERIA IN THE LATTER HALF OF THE WEEK. INTRODUCED A SLIGHT CHANCE OF SNOW FOR THE AREA FRIDAY NIGHT...TO RESPECT AN UPPER LOW TRANSGRESSING ACROSS THE AREA DURING THIS TIME. TEMPS ARE IN RANGE OF GFS...BUT SPECIFICALLY FOLLOWED NAM TEMPS WITH THE PROGRESSION OF THE FRONT ON TUESDAY. ELEVEN && .AVIATION... SHOWERS AND EMBEDDED TSTMS ACROSS MOST OF NORTH LA..AND EAST TX LAKES. PCPN PREVAILING AT LFK AND MLU TERMINALS...TEMPO CONDITIONS ALONG THE INTERSTATE 20 TERMINALS AT TYR...GGG...SHV TERMINALS...WHERE CONVECTION MORE SCATTERED. SHORT WAVE WILL MOVE EAST OF AREA BTWN 00-03Z MONDAY. ADDITIONAL GULF AIR IN SOUTHERLY FLOW WILL BRING ON WIDESPREAD IFR/LIFR CIGS...AND PERHAPS IFR VSBY ALSO...FURTHER ENHANCED BY WET GROUND AND INITIALLY NARROW TEMP AND DEWPOINT SPREADS...AT LFK...MLU..AND SHV TERMINALS. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 67 58 61 24 / 40 20 50 100 10 MLU 57 65 57 67 28 / 60 20 40 100 10 DEQ 52 62 47 48 20 / 20 30 60 100 20 TXK 56 64 54 55 22 / 20 20 50 100 10 ELD 56 64 55 59 24 / 60 20 40 100 10 TYR 56 67 50 50 21 / 20 20 50 100 10 GGG 58 67 55 55 22 / 20 20 50 100 10 LFK 61 70 60 61 24 / 20 20 40 100 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/07
Hazardous weather outlook, Jan 30, 11:57 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CST SUN JAN 30 2011 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-311200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 1157 AM CST SUN JAN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STORM SYSTEM WILL MOVE EAST ACROSS THE FOUR STATE REGION MONDAY NIGHT INTO TUESDAY MORNING...ALLOWING FOR ISOLATED THUNDERSTORMS. UPPER LEVEL CONDITIONS ASSOCIATED WITH THIS SYSTEM MAY BE CONDUCIVE FOR SOME STORMS TO PRODUCE HAIL. HOWEVER...THE RISK REMAINS LOW AND WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. MUCH COLDER AIR WILL SPILL ACROSS THE AREA ON TUESDAY AND TUESDAY NIGHT SENDING OVERNIGHT LOWS WELL BELOW FREEZING... WITH A HARD FREEZE POSSIBLE FOR MUCH OF THE AREA WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 311200- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1157 AM CST SUN JAN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PROVIDE SHOWERS AND THUNDERSTORMS...GENERALLY SOUTH OF I20 THIS AFTERNOON AND THIS EVENING AS IT TRACKS EAST ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HAIL...AND DAMAGING STRAIGHT LINE WINDS OR ISOLATED TORNADOES CAN NOT BE TOTALLY RULED OUT. HOWEVER NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STORM SYSTEM WILL MOVE EAST ACROSS THE FOUR STATE REGION MONDAY NIGHT INTO TUESDAY MORNING...ALLOWING FOR ISOLATED THUNDERSTORMS. UPPER LEVEL CONDITIONS ASSOCIATED WITH THIS SYSTEM MAY BE CONDUCIVE FOR SOME STORMS TO PRODUCE LARGE HAIL. HOWEVER...THE RISK REMAINS LOW AND WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. MUCH COLDER AIR WILL SPILL ACROSS THE AREA ON TUESDAY AND TUESDAY NIGHT SENDING OVERNIGHT LOWS WELL BELOW FREEZING... WITH A HARD FREEZE POSSIBLE FOR MUCH OF THE AREA WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. ELEVEN
In the hours before
Special weather statement, Jan 30, 12:10 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CST SUN JAN 30 2011
TXZ152-165-166-301915-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-
1210 PM CST SUN JAN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
ETOILE...HUNTINGTON...LUFKIN AND MACUNE...
AT 1207 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HUNTINGTON...OR 10 MILES
SOUTHEAST OF LUFKIN...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Jan 30, 3:04 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CST SUN JAN 30 2011
TXZ152-165-166-302200-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-
304 PM CST SUN JAN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
ETOILE...HUNTINGTON...LUFKIN AND MACUNE...
AT 259 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BULLARD...OR 7 MILES SOUTHWEST
OF WHITEHOUSE...MOVING EAST AT 25 MPH. DIME SIZE HAIL COVERING THE GROUND
HAS ALREADY BEEN REPORTED WITH THIS STORM.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Jan 30, 3:25 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST SUN JAN 30 2011
TXZ125-136-137-302215-
GREGG-SMITH-UPSHUR-
325 PM CST SUN JAN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
UPSHUR...SMITH AND GREGG...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...CLARKSVILLE CITY...DIANA...EAST MOUNTAIN...GILMER...
GLADEWATER...LIBERTY CITY...LONGVIEW...WEST MOUNTAIN AND WHITE
OAK...
AT 322 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BIG SANDY...OR 7
MILES WEST OF GLADEWATER...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIINearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.